Critical time for the observability of Kolmogorov-type equations
Journal de l’École polytechnique — Mathématiques, Volume 8 (2021), pp. 859-894.

This paper is devoted to the observability of a class of two-dimensional Kolmogorov-type equations presenting a quadratic degeneracy. We give lower and upper bounds for the critical time. These bounds coincide in symmetric settings, giving a sharp result in these cases. The proof is based on Carleman estimates and on the spectral properties of a family of non-selfadjoint Schrödinger operators, in particular the localization of the first eigenvalue and Agmon type estimates for the corresponding eigenfunctions.

Nous nous intéressons à l’observabilité d’équations de type Kolmogorov bi-dimensionnelles présentant une dégénérescence quadratique. Nous donnons un majorant et un minorant du temps critique. Dans une configuration symétrique, ces bornes coïncident et donnent alors précisément le temps critique d’observabilité. La preuve est basée sur des estimées de Carleman et sur l’étude des propriétés spectrales d’une famille d’opérateurs de Schrödinger non auto-adjoints, en particulier la localisation de la première valeur propre et des estimées de type Agmon pour les fonctions propres correspondantes.

Received:
Accepted:
Published online:
DOI: 10.5802/jep.160
Classification: 35K65, 93B07, 47B28, 47A10, 47D06
Keywords: Observability, Kolmogorov equations, Carleman estimates, non-selfadjoint operators, resolvent estimates
Mot clés : Observabilité, équations de Kolmogorov, estimées de Carleman, opérateurs non auto-adjoints, estimées de résolvante
Dardé, Jérémi 1; Royer, Julien 1

1 Institut de Mathématiques de Toulouse, UMR5219, Univ. de Toulouse, CNRS, UPS F-31062 Toulouse Cedex 9, France
@article{JEP_2021__8__859_0,
     author = {Dard\'e, J\'er\'emi and Royer, Julien},
     title = {Critical time for the observability of {Kolmogorov-type} equations},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {859--894},
     publisher = {Ecole polytechnique},
     volume = {8},
     year = {2021},
     doi = {10.5802/jep.160},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jep.160/}
}
TY  - JOUR
AU  - Dardé, Jérémi
AU  - Royer, Julien
TI  - Critical time for the observability of Kolmogorov-type equations
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2021
SP  - 859
EP  - 894
VL  - 8
PB  - Ecole polytechnique
UR  - http://www.numdam.org/articles/10.5802/jep.160/
DO  - 10.5802/jep.160
LA  - en
ID  - JEP_2021__8__859_0
ER  - 
%0 Journal Article
%A Dardé, Jérémi
%A Royer, Julien
%T Critical time for the observability of Kolmogorov-type equations
%J Journal de l’École polytechnique — Mathématiques
%D 2021
%P 859-894
%V 8
%I Ecole polytechnique
%U http://www.numdam.org/articles/10.5802/jep.160/
%R 10.5802/jep.160
%G en
%F JEP_2021__8__859_0
Dardé, Jérémi; Royer, Julien. Critical time for the observability of Kolmogorov-type equations. Journal de l’École polytechnique — Mathématiques, Volume 8 (2021), pp. 859-894. doi : 10.5802/jep.160. http://www.numdam.org/articles/10.5802/jep.160/

[ABM20] Allonsius, Damien; Boyer, Franck; Morancey, Morgan Analysis of the null-controllability of degenerate parabolic systems of Grushin type via the moments method, 2020 (to appear in J. Evol. Equ.) | HAL

[Agm85] Agmon, Shmuel Bounds on exponential decay of eigenfunctions of Schrödinger operators, Schrödinger operators (Como, 1984) (Lect. Notes in Math.), Volume 1159, Springer, Berlin, 1985, pp. 1-38 | DOI

[AKBGBdT16] Ammar Khodja, Farid; Benabdallah, Assia; González-Burgos, Manuel; de Teresa, Luz New phenomena for the null controllability of parabolic systems: minimal time and geometrical dependence, J. Math. Anal. Appl., Volume 444 (2016) no. 2, pp. 1071-1113 | DOI | MR

[Bak12] Bakri, Laurent Quantitative uniqueness for Schrödinger operator, Indiana Univ. Math. J., Volume 61 (2012) no. 4, pp. 1565-1580 | DOI | MR

[BBM20] Benabdallah, Assia; Boyer, Franck; Morancey, Morgan A block moment method to handle spectral condensation phenomenon in parabolic control problems, Ann. H. Lebesgue, Volume 3 (2020), pp. 717-793 | DOI | MR

[BC17] Beauchard, Karine; Cannarsa, P. Heat equation on the Heisenberg group: observability and applications, J. Differential Equations, Volume 262 (2017) no. 8, pp. 4475-4521 | DOI | MR | Zbl

[BCG14] Beauchard, Karine; Cannarsa, P.; Guglielmi, R. Null controllability of Grushin-type operators in dimension two, J. Eur. Math. Soc. (JEMS), Volume 16 (2014) no. 1, p. 67–101 | DOI | MR | Zbl

[BDE20] Beauchard, Karine; Dardé, Jérémi; Ervedoza, Sylvain Minimal time issues for the observability of Grushin-type equations, Ann. Inst. Fourier (Grenoble), Volume 70 (2020) no. 1, pp. 247-312 http://aif.cedram.org/item?id=AIF_2020__70_1_247_0 | DOI | MR

[Bea14] Beauchard, Karine Null controllability of Kolmogorov-type equations, Math. Control Signals Systems, Volume 26 (2014) no. 1, pp. 145-176 | DOI | MR

[BHHR15] Beauchard, Karine; Helffer, Bernard; Henry, Raphael; Robbiano, Luc Degenerate parabolic operators of Kolmogorov type with a geometric control condition, ESAIM Control Optim. Calc. Var., Volume 21 (2015) no. 2, pp. 487-512 | DOI | MR | Zbl

[BLR92] Bardos, Claude; Lebeau, Gilles; Rauch, Jeffrey Sharp sufficient conditions for the observation, control, and stabilization of waves from the boundary, SIAM J. Control Optim., Volume 30 (1992) no. 5, pp. 1024-1065 | DOI | MR | Zbl

[BMM15] Beauchard, Karine; Miller, Luc; Morancey, Morgan 2D Grushin-type equations: minimal time and null controllable data, J. Differential Equations, Volume 259 (2015) no. 11, pp. 5813-5845 | DOI | MR | Zbl

[BS19] Burq, Nicolas; Sun, Chenmin Time optimal observability for Grushin Schrödinger equation, 2019 | HAL

[BZ09] Beauchard, Karine; Zuazua, Enrique Some controllability results for the 2D Kolmogorov equation, Ann. Inst. H. Poincaré Anal. Non Linéaire, Volume 26 (2009) no. 5, pp. 1793-1815 | DOI | Numdam | MR

[CMV16] Cannarsa, P.; Martinez, P.; Vancostenoble, J. Global Carleman estimates for degenerate parabolic operators with applications, Mem. Amer. Math. Soc., 239, no. 1133, American Mathematical Society, Providence, RI, 2016 | DOI

[DK20] Duprez, Michel; Koenig, Armand Control of the Grushin equation: non-rectangular control region and minimal time, ESAIM Control Optim. Calc. Var., Volume 26 (2020), 3, 18 pages | DOI | MR

[Dup17] Duprez, Michel Controllability of a 2×2 parabolic system by one force with space-dependent coupling term of order one, ESAIM Control Optim. Calc. Var., Volume 23 (2017) no. 4, pp. 1473-1498 | DOI | MR

[Ego63] Egorov, Ju. V. Some problems in the theory of optimal control, Ž. Vyčisl. Mat. i Mat. Fiz., Volume 3 (1963), pp. 887-904 | MR

[EN00] Engel, Klaus-Jochen; Nagel, Rainer One-parameter semigroups for linear evolution equations, Graduate Texts in Math., 194, Springer-Verlag, New York, 2000 | MR

[FI96] Fursikov, A. V.; Imanuvilov, O. Yu. Controllability of evolution equations, Lect. Notes Series, 34, Seoul National University, Seoul, 1996 | MR

[FR71] Fattorini, H. O.; Russell, D. L. Exact controllability theorems for linear parabolic equations in one space dimension, Arch. Rational Mech. Anal., Volume 43 (1971), pp. 272-292 | DOI | MR | Zbl

[Hel88] Helffer, Bernard Semi-classical analysis for the Schrödinger operator and applications, Lect. Notes in Math., 1336, Springer-Verlag, Berlin, 1988, vi+107 pages | DOI | Zbl

[Hel11] Helffer, Bernard On pseudo-spectral problems related to a time-dependent model in superconductivity with electric current, Confluentes Math., Volume 3 (2011) no. 2, pp. 237-251 | DOI | MR

[Hel13] Helffer, Bernard Spectral theory and its applications, Cambridge Studies in Advanced Math., 139, Cambridge University Press, Cambridge, 2013 | MR

[Hen14] Henry, Raphaël On the semi-classical analysis of Schrödinger operators with purely imaginary electric potentials in a bounded domain, 2014 | arXiv

[HS10] Helffer, Bernard; Sjöstrand, Johannes From resolvent bounds to semi-group bounds, 2010 (Actes du colloque d’Évian 2009) | arXiv

[HSV13] Hitrik, Michael; Sjöstrand, Johannes; Viola, Joe Resolvent estimates for elliptic quadratic differential operators, Anal. PDE, Volume 6 (2013) no. 1, pp. 181-196 | DOI | MR

[Kat80] Kato, Tosio Perturbation theory for linear operators, Classics in Mathematics, Springer-Verlag, Berlin, 1980

[Koe17] Koenig, Armand Non-null-controllability of the Grushin operator in 2D, Comptes Rendus Mathématique, Volume 355 (2017) no. 12, pp. 1215-1235 | DOI | MR | Zbl

[Koe20] Koenig, Armand Lack of null-controllability for the fractional heat equation and related equations, SIAM J. Control Optim., Volume 58 (2020) no. 6, pp. 3130-3160 | DOI | MR | Zbl

[KRRS17] Krejčiřík, D.; Raymond, N.; Royer, J.; Siegl, P. Non-accretive Schrödinger operators and exponential decay of their eigenfunctions, Israel J. Math., Volume 221 (2017) no. 2, pp. 779-802 | DOI | Zbl

[KS15] Krejčiřík, David; Siegl, Petr Elements of spectral theory without the spectral theorem, Non-selfadjoint operators in quantum physics, Wiley, Hoboken, NJ, 2015, pp. 241-291 | DOI | Zbl

[KSTV15] Krejčiřík, D.; Siegl, P.; Tater, M.; Viola, J. Pseudospectra in non-Hermitian quantum mechanics, J. Math. Phys., Volume 56 (2015) no. 10, 103513, 32 pages | DOI | MR

[Lis19] Lissy, Pierre A non-controllability result for the half-heat equation on the whole line based on the prolate spheroidal wave functions and its application to the Grushin equation, 2019 | HAL

[LL17] Laurent, Camille; Léautaud, Matthieu Tunneling estimates and approximate controllability for hypoelliptic equations, 2017 (to appear in Mem. Amer. Math. Soc.) | HAL

[LR95] Lebeau, G.; Robbiano, L. Contrôle exact de l’équation de la chaleur, Comm. Partial Differential Equations, Volume 20 (1995) no. 1-2, pp. 335-356 | DOI

[LS20] Letrouit, Cyril; Sun, Chenmin Observability of Baouendi-Grushin-type equations through resolvent estimates, 2020 | HAL

[RT74] Rauch, Jeffrey; Taylor, Michael Exponential decay of solutions to hyperbolic equations in bounded domains, Indiana Univ. Math. J., Volume 24 (1974), pp. 79-86 | DOI | MR

[TW09] Tucsnak, Marius; Weiss, George Observation and control for operator semigroups, Birkhäuser Advanced Texts, Birkhäuser Verlag, Basel, 2009 | DOI

[VS10] Vallée, Olivier; Soares, Manuel Airy functions and applications to physics, Imperial College Press, London, 2010 | DOI

Cited by Sources: